Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 12, 2006, 3:46 AM CST for Wayne County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2006, 3:46 AM CST (09:46 UTC)
- Expired
- Mar 12, 2006, 4:15 AM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 145 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:07 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 120946 TORPAH MOC223-121015- /O.NEW.KPAH.TO.W.0027.060312T0946Z-060312T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI. * UNTIL 415 AM CST. * AT 340 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST SOUTHWEST OF GREENVILLE...OR ABOUT 12 MILES EAST OF PIEDMONT...MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE... NEAR LOWNDES BY 355 AM CST. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3718 9053 3700 9051 3699 9021 3724 9023 $$
1 follow-up statement
000 WWUS53 KPAH 121011 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CST SUN MAR 12 2006 MOC223-121020- /O.EXP.KPAH.TO.W.0027.000000T0000Z-060312T1015Z/ WAYNE MO- 410 AM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR WAYNE COUNTY EXPIRES AT 415 AM CST... THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS MOVED INTO SOUTHERN BOLLINGER COUNTY. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3718 9053 3700 9051 3699 9021 3724 9023 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:39 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 12, 3:39 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CST SUN MAR 12 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHWEST INDIANA AND
NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI
EARLY THIS MORNING. THE PRIMARY FORECAST ISSUE TODAY IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE INITIAL ROUND OF
ACTIVITY THIS MORNING...THEN AGAIN TONIGHT INTO EARLY MONDAY.
FLOODING IS A ALSO A MAJOR ISSUE AS WELL.
LATEST WEATHER MAPS INDICATE A SURFACE BOUNDARY REFOCUSING OVER
SOUTHERN PORTIONS OF INDIANA...ILLINOIS...AND MISSOURI...AIDED BY
THE ONGOING CONVECTION OVER NORTHERN SECTIONS OF THE QUAD STATE.
MODELS CONTINUE TO SHIFT THE MORNING CONVECTION EAST OF THE AREA
BY LATE MORNING TO EARLY AFTERNOON...REFOCUSING NEW CONVECTIVE
DEVELOPMENT WEST OF OUR IMMEDIATE AREA. CURRENT THINKING IS THAT
AT LEAST PARTIAL SUNSHINE MAY RETURN THIS AFTERNOON...HELPING TO
BOOST TEMPERATURES INTO THE UPPER 70S OVER MOST OF THE
REGION...WHICH IS JUST A FEW DEGREES FROM RECORD LEVELS.
AS A CORRIDOR OF 100+ KNOT MID-LEVEL WINDS SHIFTS EAST FROM THE
SOUTHWESTERN STATES INTO THE MIDWEST TONIGHT...LARGE-SCALE FORCING
FOR LIFT WILL INCREASE OVER THE AREA. THIS COUPLED WITH AMPLE
MOISTURE AND INSTABILITY WILL SET THE STAGE FOR YET ANOTHER ROUND
OF THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS.
THIS COUPLED WITH SEVERAL INCHES OF ANTECEDENT RAINS WILL KEEP THE
POTENTIAL FOR FLOODING ALIVE OVER THE ENTIRE REGION...ESPECIALLY
IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...
AND LOCATIONS OF WESTERN KENTUCKY BORDERING THE OHIO RIVER.
THE COLD FRONT WILL CROSS THE AREA ON MONDAY...SHIFTING THE THREAT
FOR THUNDERSTORMS TO THE EAST BY AFTERNOON. DEPENDING ON THE EXACT
TIME OF FRONTAL PASSAGE...YET ANOTHER ROUND OF SEVERE ACTIVITY
COULD IMPACT EASTERN SECTIONS OF THE AREA...NAMELY SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY...MONDAY
AFTERNOON.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL FILTER IN FOR
THE MIDDLE TO LATTER PART OF THE WEEK AS HIGH PRESSURE BECOMES THE
DOMINANT WEATHER FEATURE. EVEN SO...TEMPERATURES ARE EXPECTED TO
BE NEAR SEASONABLE THROUGH THE PERIOD. GENERALLY ACCEPTED A BLEND
OF GUIDANCE VALUES IN THE SHORT-TERM. ALTHOUGH...A HEDGE ABOVE THE
WARMEST GUIDANCE IS PREFERRED THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
RJPHazardous weather outlook, Mar 11, 12:13 PM CST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1213 PM CST SAT MAR 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1213 PM CST SAT MAR 11 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER LATE THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS...WHILE A SLIGHT RISK EXISTS FOR SOUTHWEST INDIANA AND WEST KENTUCKY OVERNIGHT. AS EARLY AS 9 PM THIS EVENING...SEVERE STORMS MAY BEGIN TO MOVE NORTHEAST ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. VERY LARGE HAIL WILL BE THE PRIMARY THREAT...BUT DAMAGING WINDS AND A FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL SPREAD EASTWARD ACROSS SOUTHWEST INDIANA AND WEST KENTUCKY AFTER MIDNIGHT...BUT THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO DECREASE WITH TIME OVERNIGHT. HEAVY RAINS WITH THE STORMS WILL ALSO AGGRAVATE EXISTING FLOODING PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGHOUT THE FOUR STATE AREA SUNDAY NIGHT. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE REGION LATE IN THE EVENING AND OVERSPREAD THE ENTIRE AREA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...AS THE STORM CLUSTERS MOVE THROUGH THE REGION. SOME LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ONCE AGAIN...HEAVY RAINFALL WILL AGGRAVATE EXISTING FLOOD PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS EVENING AND OVERNIGHT TONIGHT...AND AGAIN LATE SUNDAY EVENING AND OVERNIGHT SUNDAY NIGHT. SPOTTERS ARE URGED TO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER...AS WELL AS ANY SEVERE WEATHER. DRS
In the hours before
Local storm report, Mar 12, 12:36 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1236 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM HAIL 9 N MOUNT CARMEL 38.55N 87.77W
03/12/2006 E0.75 INCH WABASH IL EMERGENCY MNGR
&&
MIKENLocal storm report, Mar 12, 1:09 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
109 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL FREEMONT 36.95N 91.15W
03/12/2006 E1.25 INCH CARTER MO LAW ENFORCEMENT
&&
MIKENLocal storm report, Mar 12, 1:48 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
148 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 1 N PIEDMONT 37.16N 90.70W
03/12/2006 E1.75 INCH WAYNE MO LAW ENFORCEMENT
&&
MIKENLocal storm report, Mar 12, 3:16 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
316 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
03/12/2006 JEFFERSON IL LAW ENFORCEMENT
STATE POLICE REPORTED FLASH FLOODING IN JEFFERSON COUNTY.
RESCUES ONGOING...VEHICLE SWEPT AWAY.
&&
MIKENLocal storm report, Mar 12, 3:27 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
327 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM FLASH FLOOD MURPHYSBORO 37.77N 89.34W
03/12/2006 JACKSON IL EMERGENCY MNGR
MURPHYSBORO POLICE REPORT STREET FLOODING IN NUMEROUS
LOCATIONS THROUGHOUT THE CITY.
&&
MIKENLocal storm report, Mar 12, 3:37 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
337 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST PIEDMONT 37.15N 90.70W
03/12/2006 E58 MPH WAYNE MO LAW ENFORCEMENT
PIEDMONT POLICE DEPARTMENT REPORTED WINDS 55-60 MPH WITH
CARS BEING BLOWN AROUND.
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:39 PM CST | Tornado Warning | PAH | Perry | 66 min |
| Mar 11, 9:41 PM CST | Tornado Warning | PAH | Perry | 23 min |
| Mar 12, 12:23 AM CST | Tornado Warning | PAH | Carter | 52 min |
| Mar 12, 1:09 AM CST | Tornado Warning | PAH | Carter, Wayne | 39 min |
| Mar 12, 1:41 AM CST | Flash Flood Warning | PAH | Bollinger, Carter, Perry, Wayne | 4 hr |
| Mar 12, 2:25 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 31 min |
| Mar 12, 2:58 AM CST | Severe Thunderstorm Warning | PAH | Carter | 36 min |
| Mar 12, 3:19 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 41 min |
| Mar 12, 4:00 AM CST | Tornado Warning | PAH | Bollinger | 34 min |
| Mar 12, 4:22 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 40 min |
| Mar 12, 4:30 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 105 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.